Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 133, NWS Topeka, KS

June 4, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Jun 4, 2002, 10:35 AM CDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2002, 10:35 AM CDT (15:35 UTC)
Expired
Jun 4, 2002, 11:15 AM CDT
In force
40 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:05 AM CDT, 7 hours 30 minutes earlier.

Area forecast discussion, Jun 4, 3:05 AM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
305 AM CDT TUE JUN 4 2002

...MAIN CONCERN IS THE TIMING/AMOUNT OF PRECIP FOR TODAY/TONIGHT...

NONE OF THE OPERATIONAL MODELS HAVE HANDLED CONVECTION WELL OVER THE
PAST 24-36 HOURS ACROSS THE FORECAST AREA.  MODELS HAVE A WEAK
SHORTWAVE CROSSING THE AREA TOWARD 12Z...AND THIS MAY BE THE CAUSE
OF THE SOME OF THE CONVECTION DEVELOPING WEST OF EMPORIA.  THIS
SYSTEM MOVES OFF TO THE NORTHEAST...WITH ANOTHER DUE THIS AFTERNOON.

WHILE RAIN APPEARS TO BE A CERTAINTY FOR TODAY...AM CONCERNED THAT
THE BEGINNING OF MORE WIDESPREAD ACTIVITY MAY BE DELAYED UNTIL AT
LEAST NOON FOR MOST OF THE FORECAST AREA.  WILL PHASE IN THE PRECIP
WITH LIKELY NORTHCENTRAL AND CHANCE REST OF AREA THIS MORNING...THEN
LIKELY ALL AREAS THIS AFTERNOON.

PLAN TO USE A FROPA FASTER THAN ETA...BUT MAYBE A SHADE SLOWER THAN
THE AVN.

WILL SPEED UP ENDING OF PRECIP FOR THE NORTHERN COUNTIES TO 06Z
WEDNESDAY.  ONLY PLAN TO INCLUDE A CHANCE FOR RW- IN THE EXTREME
SOUTHEAST FORECAST AREA WEDNESDAY MORNING (12-15Z) AS THE H500 TROF
MOVES OVER THE FORECAST AREA.

COOL AND DRY AIR WILL REMAIN IN PLACE WEDNESDAY...BUT SUNNY SKIES
WILL ALLOW ABOUT 56 DEGREES MORE WARMING ON THURSDAY...WITH
MID/UPPER 80S FRIDAY AND SATURDAY AS SOUTH WINDS BEGIN TO RETURN.

ROGERS

.TOP...NONE

In the hours before

Special weather statement, Jun 4, 9:06 AM CDT, 1 hour 29 minutes before
KSZ010>012-022>024-026-035>040-054>056-058-059-042200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
906 AM CDT TUE JUN 4 2002

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED THIS
MORNING AND THIS AFTERNOON ACROSS NORTHEAST AND EAST CENTRAL KANSAS.

THUNDERSTORMS HAVE DEVELOPED ALONG A SLOW MOVING COLD FRONT THIS
MORNING. THE COLD FRONT STRETCHES FROM NEAR WICHITA TO TOPEKA.
ATMOSPHERIC CONDITIONS SUGGEST THAT THE MAIN THREAT FORM THESE
THUNDERSTORMS WILL BE LARGE HAIL AS THE MOVE NORTHEAST ALONG THE
COLD FRONT. DAMAGING DOWNBURST WINDS WILL ALSO BE POSSIBLE. BECAUSE
OF THE ELEVATED NATURE OF THESE STORMS...THERE IS LITTLE THREAT FOR
TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR
THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE IN TOPEKA.

WOLTERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:22 AM CDTSevere Thunderstorm WarningTOP38 min
Jun 4, 10:46 AM CDTSevere Thunderstorm WarningTOP59 min
Jun 4, 11:07 AM CDTFlash Flood WarningTOPShawnee3 hr
Jun 4, 11:16 AM CDTFlash Flood WarningTOPJefferson3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.